Eye floaters

Anyone else here have eye floaters? I notice it a lot more when I am in the sun or bright lights. A few times they have been so bad that I actually ducked, thinking a ball or bird were flying at me. I have heard of people developing it after Clomid.

I know of one other member who had them, and the an eye doctor found a fungal infection in his eye.

Some quick googling has found me…

Floaters have also been linked to candidiasis, an overgrowth of the yeast-like fungus Candida albicans, and may simply be a symptom of this system-wide problem (Postgrad Med J, 2001; 77: 119-20)

Had these way before Finasteride (teen years), they are pretty normal and almost everyone has some floaters at some point in their life, according to my optometrist. Trying to link this to some BS theory about candida won’t get you anywhere.

Moonman, I never had eye floaters on propecia, but developed them within a month of quiting the poison. I remember the first time I saw the thing, I thought it was a bug flying near the corner of my eye. Mine have never gone away since I quit.

I had floaters too immediately after I crashed which were quite bad. They have improved a lot but still there.

I’ve read it can be caused by estrogen, whuch makes sense for an androgen resistance condition.

ncbi.nlm.nih.gov/pubmed/11161082

Candida endophthalmitis: an unusual complication of prolonged intravenous access.
Vose M, Beatty S, Charles SJ.
Source
Manchester Royal Eye Hospital, Oxford Road, Manchester M13 9WL, UK.
Abstract
A 16 year old boy awaiting a defunctioning colostomy for Crohn’s disease complained of reduced vision in his left eye. Four weeks previously candida had been isolated from his central line used for parenteral feeds. Fundal examination of the left eye revealed a macular abscess with a classic “string of pearls” appearance of multiple vitreous abscesses. This was treated with pars plana vitrectomy and intravitreal antifungal therapy. Microbiological studies confirmed a diagnosis of candida endophthalmitis.

That is not us. You are comparing apples to oranges.

You seem to forget that current research investigation into PFS is looking at molecular-level changes, and has already found statistically significant differences between PFS sufferers and normal controls. The research has nothing to do with “candida”, a common snakeoil diagnosis peddled by quacks to sell you dubious products and scam you out of money. Why people continue to promote such baseless theories is beyond me. Suffice to say once an official definition of PFS emerges, it will almost certainly have nothing to do with “yeast infections”.

Moonman -

I too developed floaters after stopping P. However, rather than jump to candida, you might want to consider that hormones help regulate meibomian gland production. Dry eyes lead to an increased instance of floaters and fin has been showed to decreased eye moisture (don’t have time to google the study right now).

I thought that awor stated even thought their are statistical differences, it is not enough to explain the symptoms???

Probably because we have atleats one potentially full recovery from this?

I’m not particularly intested in the science behind it, but the if it works for some people then that’s awesome.

All that said.

In relation to eye floaters its probably more possible that it’s hormone/CNS related…

That is a snippit i got from the SE forum. I’ve also read various things similar to this aswell as things about diabetes and inflammation also being potential elements of floaters. It seems there are various reasons.

yep… i noticed mine approximatley 6 months off of propoecia and directly after i was done taking cipro. just one more thing to add to the list.

Just for the record - i too have developed eye floaters since PFS. Don’t believe it to be a coincidence at all.

Guys, are your eye floaters permanent? as in, do you constantly suffer from them? someone give me a description. I occasionally get them.

I’m simply posting this here because I’ve read about it and maybe you guys would find this interesting.

actionlove.com/extra/eyefloater.htm

According to that guy, eye floaters are a side effect of sexual exhaustion and a lot of the stuff he talks about is similar to PFS, but yeah, I’m just posting it because it’s similar, don’t take it as some official source or anything like that.

I stopped at the library in my town the other day. I stumbled upon this book when I was looking through new books, It’s called “Body Ecology diet” it’s a diet designed to deal with Candida. I have no opinion about the book, as I have only read about 35 pages and will take it with a grain of salt any way.

Here is a link to the website for the woman who wrote the book. She has a quiz you can take, to show if you have a high likelyhood of having Candida. “Spots in Front of eyes” is listed as a symptom, which sure sounds like a different way of describing “floaters”

bodyecology.com/quiz.php

Quite a number of members of the forum seem to be complaining of black “floaters” in one or both eyes. I was discussing this earlier today with a friend of mine who is a young South African doctor studying ophthalmology, and she said that it sounded as though it could perhaps be a symptom of something called “diabetic retinopathy” (which, apparently, can if untreated eventually lead to blindness).

See en.wikipedia.org/wiki/Diabetic_retinopathy under the heading “Signs and symptoms”, where it refers to “a few specks of blood, or spots, floating in a person’s visual field” as one of the symptoms.

Does anyone know if there’s a link between Propecia and diabetes?

Studies on vision issues related to Finasteride:
viewtopic.php?f=8&t=659
viewtopic.php?f=8&t=141

viewtopic.php?f=8&t=600&p=2565&hilit=diabetes#p2565

I too have developed eye floaters. They are in both eyes, which suggests something systemic. They didn’t appear until 1 year off in my case, AND after experimenting with Levitra (literally the week after trying Levitra).

So… confounding factor.

Also, I suffer from dry eyes.

Just got back from my eye doctor, and I ran the whole thing by him and he thinks that this is NOT due to the medication, rather due to natural degradation (aging). According to him, one of the risk factors for eye floaters is nearsightedness. Nearsighted people have larger eyes, a larger retnal surface area, and a thinner “something” wall…; all of these can increase the probability of floaters.

I have been off fin for little over a month and now I have a bunch of floaters. It is a huge bummer. I am hoping that time will fix it.

Winston, I’ve had every symptom known to man…besides total ED, which is amazing…it came close a few times and got all rubbery and useless, but i could still slap it around enough to get her goin. Anyway, I had the floaters for awhile too and they scared the shit out of me. As in, you think you have MS or brain cancer or something. Mine went away and I haven’t seen one in at least 3 years. I’m on year 6 of this wonderful journey.